Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Is it safe to take a cranberry supplement while having one kidney?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
I lost a kidney 9 years ago due to constant kidney stones. I have been on medication for the stones since I lost the kidney and I'm on other medications too. I have a hard time drinking a lot of water. I know I should drink cranberry juice too but I don't like the taste of it. Is it safe for me to take a cranberry supplement having only 1 kidney and being on the medications I'm on?
Posted Wed, 19 Dec 2012 in Men's Health
Answered by Dr. Rajiv goel 41 minutes later

Thanks for your query.

It is unfortunate that you lost one kidney due to stone disease. You are doing well by drinking good quantity of water and taking potassium citrate supplementation. Cranberry juice is known to prevent take cranberry supplement rather than cranberry juice.

Salt is one of the major factors responsible for stone formation. You should restrict salt in the food. No salt to be taken with curd, salads, fruits. No chips, salted peanuts or cashew nuts to be taken.

Take care. Good luck.


Rajiv Goel
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor